Depo-Provera Recent News

November 17, 2004:FDA Order "Black Box" Warning for Depo-Provera
The U.S. Food and Drug Administration (FDA) ordered theaddition of a "black box" warning to the labeling of Depo-Provera ContraceptiveInjection. The label warns Depo-Proverausers that prolonged use may result in the loss of bone density, and that thisloss may be greater the longer the drug is administered. This bone density loss may not be completelyreversible after discontinuation of Depo-Provera use. The warning goes on to state that a womanshould only use Depo-Provera Contraceptive Injection as a long-term birthcontrol method (e.g., longer than two years) if other birth control methodsprove inadequate. More information: 11/17/04 FDA Alert.

August 23, 2004:Depo-Provera Increases Risk of Sexually-Transmitted Infections
According to the National Institutes of Health (NIH),Depo-Provera increases a woman's risk of acquiring the sexually transmittedinfections chlamydia and gonorrhea. The risk is approximately three timesgreater for Depo-Provera users, compared with women who do not use a hormonalcontraceptive. Although the study was unable to determine why Depo-Provera usecauses this increased risk, it is recommended that sexually active women whoare not in mutually monogamous relationships undergo proper counseling whenusing this contraceptive. Click here toread more from the NIH.

Next Steps

Contact a qualified product liability attorney to make sure your rights are protected.

Help Me Find a Do-It-Yourself Solution